Imodium for diarrhea while breastfeeding?

I have Crohn's Disease and because I do not have my gallbladder I am prone to diarrhea. I was concerned about making my newborn constipated, I stopped taking Imodium. I don't want to wean but I'm concerned about its effect on my baby.

Question:
ABOUT THE EXPERT

Debbi Donovan

Debbi Donovan is a Board Certified Lactation Consultant, as well as a retired La Leche League Leader. For more than a decade, Debbi... Read more

Extremely small amounts of Imodium (loperamide) are excreted into breastmilk. If a breastfed baby consumes 165ml/kg/day of milk (approximately 2.5 ounces/pound/day), he would take in 2000 times less than the recommended daily dose of Imodium. Talk with your baby’s doctor about any medication you plan to take, and, just in case, be on the lookout for the following in your baby: pale skin, increased pulse rate, respiratory depression and constipation. Hoping this information helps you and your physician to make an informed decision regarding this medication.

Answer:
Need Advice?
Get answers from iVillage experts and other moms just like you!
ASK YOUR QUESTION
Question Details
Subject
  1. Pick a subject:
Connect with 1,039,394 members just like you
Share your knowledge, ask questions.